# SDR 95ZZZX2690

- Difficulty date: May 18, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N97473
- Make and model: Cessna 310A
- Aircraft serial: 35507
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Tube Assy
- Part number: 08421211
- Condition: Failed
- Location: Nlg
- Part time: 3,796 hours
- Stage of operation: AP
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

NLG MALFUNCTIONED AND WOULD NOT DOWNLOCK.  SUBJECT TUBE FAILED IN COMPRESSION.  AIR LOADS RESTRICTED GEAR FROM OBTAINING ADEQUATE TRAVEL TO LOCK.  PILOT'S SKILLED AIRMANSHIP AT MINIMUM AIRSPEED AND MAXIMUM ANGLE OF DESCENT ALLOWED GEAR TO SWING FORWARD AND LOCK.  AN UNEVENTFUL NORMAL LANDING PERFORMED.  NLG INSPECTED FOR FREEDOM OF MOVEMENT.  NO ANOMALIES NOTED.  NO EVIDENCE OF PRIOR DAMAGE ON TUBE ASSY ADJACENT TO FRACTURE POINT.  SUBMITTER STATED FAILURE OCCURRED MID-SPAN AND APPEARS TO BE FATIGUE RELATED.
